MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA,2.2,FOR 1.9 SCOPES; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA,2.2,FOR 1.9 SCOPES; ACCESSORIES,ARTHROSCOPIC
Model Number 3865D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a metal flakes shed from the cannula during wrist arthroscopy, metal flakes shed inside of the patient and removed by flushing as much as possible.Health care professional was able to complete the procedure with the same device and without a back-up device.After the operation, patient was x-rayed and no metal flakes were observed, consequently, there is evidence of no patient injuries or complications.
 
Additional Manufacturer Narrative
One 2.2mm scope cannula device (catalog #3865) was returned by customer.The device was manufactured on (b)(4) 2013.There were scratches on the outer diameter surface of the lumen.Majority concentrated at the distal tip where there has been contact with other devices or instruments.The device body¿s connection area has rust patches in locations.The device q ring bladder gasket is dirty and damaged.It also has fiber of sorts stuck to it.The product has signs that it was put away damp or wet.Under the device q ring has much debris.It is possible that the ring was not removed before wash it and has possibly degraded.The ifu states: ¿pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but are not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc.¿.No root cause related to the manufacturing of this device can be established.No further investigation warranted.

Brand Name
CANNULA,2.2,FOR 1.9 SCOPES
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6805878
Report Number1219602-2017-00980
Device Sequence Number16584495
Product Code NBH
UDI-Device Identifier00885556504437
UDI-Public(01)00885556504437(10)50458145
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3865D
Device Catalogue Number3865
Device Lot Number50458145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1